Vasopastic angina of small heart vessels with normal coronary arteries confirmed by cardiac cath. Main symptoms are shortness of breath and chest tightness or pain on exertion and/or chest pain, not on exertion.
I am always amazed at HOPE and more amazed at how much pain a heart can endure and the one thing that still brings me around is nitro. And the dose hasn't changed since 2008. I'm still wearing 0.16 mg of patches 24/7 and still have to spray 1-2 times with 0.4mg of nitro spray as needed. It always works and I feel great with it.
Recently, as a result of a study released on Bystolic and the amazing positive effects it has on patients with endothelial dysfunction, I started a trial of Bystolic. Like so many other times since 2005, these med trials have no positive effect on me. What works well and consistently is nitro.
The Emory doctors always ask and my answer is always the same. My ability to exert myself remains very bad but at least I am not in pain unless some cardiac demand, out of my control occurs and for that I use the nitro spray.
And that is due to the low dose narcotic I take daily, the constant dose of nitro that my body gets, the daily CCB to calm spasms and my control over exertion. I am beginning to think that it is my control over exertion that is the most important factor to staying out of spasm and not increasing some cardiac demand. I know I can't do something, so I don't. That's how I keep out of trouble. I avoid any potential emotional event to the best of my ability. I know when to stop.
For all the other MVD patients that talk to me about what is happening to them, the common thing I see is that we cannot go back to our former active lives and understanding that makes a huge difference. I also see that when nitro is used with us, we are freed from pain. The dysfunction within our microvessels is caused by the endothelium lining...it does not allow our vessels to open. So altho' exercise improves that function, it is that dysfunction that does not allow us to exercise/exert.
I do see differences between us MVD patients. Some are much more severe than others probably because there is more endothelium dysfunction and damage. So I believe that this MVD is a progressive one. And I realize that I would not be alive if it was not for nitro.
I had a very bad large spasm back in September that knocked the socks off me. It took 7 weeks to recover. There is nothing more that can be done so I treated myself ( experience in Cardiac Nursing) like a patient that had an MI, minus the cardiac rehab! I took xanax daily for 6 weeks until I tapered back down to my 'as needed' dose.
But here I am, trying another medication, Bystolic, working up to a 10 mg per day dose. It has brought my already low BP down and my heart rate is slower: then that is a good thing, but I can't get my heart rate up to do anything with it!
I'm happy for all the private messages and happy when one of you 'regulars' recognizes vasospasm and MVD. I'll get myself squared away again, and back to answering some questions. This has just been exhausting. Such a big effort for very little return. There are still no answers in the research world and I am still hanging out as a very different type of MVD patient at Emory. But this has also brought me some amazing friends as I continue to try to contribute something to this very unusual physical state. Joan.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.